Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Maxine

Do Multi Vitamins Bother Your Pots?

Recommended Posts

Hi,

I was wondering if any of you are bothered by multivitamins----i.e.----Cetrum chewables?

It does contain Aspartame. **Phenylketonurics: Contains Phenylalanine.

I really need to take a multivitamin........... :):)

Maxine

Share this post


Link to post
Share on other sites

Thanks---lThomas

I am wondering if anyone has side affects from centrum chewables----and the Aspartame. **Phenylketonurics: Contains Phenylalanine.

Thanks for taking the time to look up the links on Centrum....but that was the first thing I did--looked up what was in it.

WE POTs folks have high sensitivities to many things----even simple foods. It's as if our body is in some kind of autoimmune response..........you just can't be too careful.

Maxine

Share this post


Link to post
Share on other sites

Hi-----I don't have a specific problem----I was just wondering if anyone ever had problems taking multi vitamins with sugar substitutes----side effects---ect................................

I took my first one today-------------I didn't seem to have a problem with the sugar substitutes in the chewables. I know that some of us have problems with some of the sugar substitutes----so I thought I would ask if anyone has taken the chewable vitamins----centrum---ect

Thanks--------- :blink:

Share this post


Link to post
Share on other sites

I like the Trader Darwins chewable multivitamins for kids you can get from Trader Joes. It has glucose syrup and sucrose in it, but no artificial sweeteners.

Share this post


Link to post
Share on other sites

Get your vitamins from a health food store. They are more costly, but will never have straight sugar, definitely not chemical based sugar products. Try Nature's Plus adult chewable vitamins also as an alternative :)

Patricia

Share this post


Link to post
Share on other sites

Right now I'm not taking any multivitamins because of the Magnesium Oxide in most of them. I can't tolerate anything that has a laxative effect and from what I hear most POTS patient can't either.

Share this post


Link to post
Share on other sites

If you need magnesium, I would suggest eating pumpkin seeds, sunflower seeds, spinach, and tofu. You could really be making your POTS worse by taking the magnesium as a laxative or any laxative at all. I think the safest way to stimulate bowel movement for POTS patients is water enemas via a water enema bag you can buy at your local pharmacy. Don't use tap water though because of the chlorine but filtered or bottled water. I have usually been using 1000 cc or two pint bottles at a time.

I used to be able to tolerate a lot of things in the past such as milk of magnesia, exlax, and exercise but I have really deteriorated.

Share this post


Link to post
Share on other sites

Thanks for the information on the chewable vitamins--------- :blink:

I definately don't need the artificial sweeteners----they mess me up......

I will check out the health food stores for the chewable multi-vitamin. I do have B-12 sublingual and folic acid, but i'm in serious need of vitamin D------my levels are only -7. My endocrinologist gave me a monthly pill with a very high dose. I don't feel comfortable with that. I would rather take it daily----just a natural form---binded with natural ingredients. I can't begin to tell you how sensitive my body is to drugs, and over the counter products---even vitamins........... I always watch to make sure they don't contain any kind of stimulant----ginsing---ect..... Saying all natural doesn't necessarily mean us potsly folks can handle it---we need to watch for anything that may have a stimulation effect---or certain kinds of magnesium.

I do need the magnesium, but the kind in milk of magnesia does make me more potsy, but sometimes I have no choice but to take it-----my bowels are slow------------ :unsure:

Thanks for your responses-------------------you were all very helpful-----------pink-panther.gif

Maxine :0)

Share this post


Link to post
Share on other sites
If you need magnesium, I would suggest eating pumpkin seeds, sunflower seeds, spinach, and tofu. You could really be making your POTS worse by taking the magnesium as a laxative or any laxative at all. I think the safest way to stimulate bowel movement for POTS patients is water enemas via a water enema bag you can buy at your local pharmacy. Don't use tap water though because of the chlorine but filtered or bottled water. I have usually been using 1000 cc or two pint bottles at a time.

That's not what my doctors told me. The first doctor I talked to said that I should eat 2 bowls of bran cereal in the morning. If that didn't do the trick, then I should add psyllium-type laxative according to the label dose. If that didn't work, I was to add milk of magnesia, according to the label dose. If that didn't work, come back.

The problem has been under control largely because of the salt loading and the magnesium, which I started for other reasons, with my nephrologist's approval.

My internist says that my magnesium levels are fine, and that anyway it is difficult to raise magnesium levels by oral supplementation. He says that if you are seriously depleted in magnesium, they have to give it to you intravenously.

Enemas are potentially dangerous, and none of my doctors have ever suggested them.

An osmotic laxative such as milk of magnesia could exacerbate your POTS if it gives you diarrhea, but I've never had that problem.

Share this post


Link to post
Share on other sites

While I agree that getting vitamins from their whole foods forms is likely more potent and beneficial, a lot of POTS patients have difficulty getting adequate nutrition, so I personally think that taking a multi is a wise choice, and the chewable or dissolving forms if they are easier to tolerate for you.

I generally get my vitamins from the health food shops, but the main difference between those and other brands are that the health food store ones often have more naturally, plant-based inactive ingredients, like binders, plant sterols, etc. The vitamins and minerals themselves are often in the same form, though the source may be different. I haven't noticed a laxative effect with magnesium oxide, and I definitely go in that direction and have never needed laxatives, but I also wasn't aware of a potential one.

As people have said, sometimes we have more sensitive systems overall, but since we each may react differently, I wouldn't worry about it unless it causes problems for you or your doctors have advised you against it. Also if sugar substitutes affect you negatively, then it might be likely for those in vitamins to do so, too, but it shouldn't be too hard to find one without sugar (especially in the swallow-able pill form). Anyway, good luck finding something helpful!!

Share this post


Link to post
Share on other sites

Hello,

In the past I've tried adult vitamins and they make me sick ( I ended up throwing them up) .... I don't know why. I've been taking children's vitamins lately (gummy vitamins) and I don't get sick.

Lisa

Share this post


Link to post
Share on other sites

The yeast in vitamins makes me sick..nauseated, burp them up for hours...I just get the vitamins free of yeast and other things.

Also many B12 sublinguals and others have fake sugar or alcohol based sugar in it that can cause a laxative affect.

Not healthy for the anal sphincter to give one self REPEATED enemas. Never heard that one?! NONE of the ANS articles suggest this either...magnesium supplements make me ill but HELP MANY OTHERS.

Plus a quick response to an enema can add to electrolyte imbalance and many of us struggle to keep those balanced.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...